CSN Login
Members Online: 9

Whipple Recovery

Catherine0425
Posts: 2
Joined: Dec 2013

I had a Whipple last November (removed a portion of pancreas, my gall bladder, duodenum and part of my stomach). For the past three months, I’ve been struggling with bile leaking into my stomach. Everything I eat has a very bitter taste and there's a white coating on my tongue. I've been taking Questran which helps a little but not as much as I had hoped. My doctor just prescribed Carafate this week in a pill form. I was wondering if anyone else had this problem and/or had suggestions on what could help. Are there other medications that work better or certain foods that could alleviate the problem? This bitter taste is making it difficult to put weight on which I'm trying hard to do since I lost so much after the surgery. Any and all suggestions welcome. Thank you.

debrajo's picture
debrajo
Posts: 732
Joined: Sep 2011

I am not from this board, but I have had two friends who have had the Whipple.  Carafate in the liquid seem to work better than the pill, but it is a good medicine.  As far a taste/diet, it is largly a trial and error thing, but the Crohns Disease web site has a lot of ideas for the digestion of foods without a metal taste.  My aunt had Crohns for many years.  She was 5'9 and had lost down to 89 pounds til the site helped her get and keep the weight on.  Don't know if any of this will help, just a suggestion. Wishing you all the best.  Debra {from the Uterine board}

Catherine0425
Posts: 2
Joined: Dec 2013

Thanks for taking the time to reply.  I had tried the liquid Carafate and it didn't seem to help. It tasted awful but I may give it another try.  In the meantime, I will check out Chrons Disease website.  I appreciate the suggestion, thanks again.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network